MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number ZNGRMS180HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: received for analysis was one zinger guidewire.The coils were stretched and unravelled.Proximal joint stretched in a distal direction.The core wire had separated from a portion of the core wire at the distal tip.Overall measurement of the wire was 178cm, indicating 2cm of the wire had detached.No kink was noted to the wire.Od measurements at joints, along spring, coated core wire wall met specification of 0.014inch maximum.No other damage was noted to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one zinger guidewire and one attain performa lead to treat a mildly tortuous and non-calcified lesion in the cannulation of lateral veins of coronary sinus.The guidewire was inspected and prepped per ifu with no issues noted.The wire tip was not formed.The lesion was not predilated.There were no difficulties noted when loading the lead onto the guidewire.The device did not pass through a previously deployed stent.Resistance was experienced during insertion and advancing the device.Excessive force was not used.The guide wire was used during lv lead placement.The wire was placed at the target vein, lead followed the wire and immediately it was not possible to move the wire in the lead.It occurred at the beginning of procedure.It was the first placement and the first usage.Both products were removed and damage of the wire was observed.It was reported that the wire was kinked when the wire was in patient.Resistance was noted during removal of the device.It was stated that it was impossible to remove the wire from the lead.Excessive force was not used.The guidewire remained in the lead.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: annex d code added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Updated device evaluation summary: the guidewire was not loaded in the attain performa lead.Kinks were noted on the distal end of the wire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key11445711
Report Number1220452-2021-00008
Device Sequence Number4076265
Product Code DQX
UDI-Device Identifier00643169452657
UDI-Public00643169452657
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberZNGRMS180HS
Device Catalogue NumberZNGRMS180HS
Device Lot NumberG19A12678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer03/23/2021
05/11/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/20/2021
05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR